What causes vaginal atropy in women?

By  ,  Onlymyhealth editorial team
May 22, 2017
Comment

Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

Quick Bites

  • The vaginal walls become thin, dry and inflammed.
  • Low levels of estrogen is one of the main causes of vaginal atropy.
  • Certain treatments can also suppress levels of estrogen, causing vaginal atropy.

Vaginal atropy is a condition in which the vaginal walls become thin, dry and inflammed due to reduced amount of estrogen in the body.  It usually affects women post menopause. The condition not only makes intercourse painful for women, but they  also experience distressing urinary symptoms. According to experts, the more accurate term for vaginal atrophy should be genitourinary syndrome of menopause (GSM) due to interconnected nature of vaginal and urinary symptoms of this condition.


menopause

 

So, why do women get vaginal atropy?

 

Menopause

Dip in the levels of estrogen hormone is one of the main causes of vaginal atrophy.

Cancer treatments

Treatments such as chemotherapy, pelvic radiation that suppress that levels of estrogen in a woman’s body may also lead to vaginal atrophy.

Perimenopause

Well not just menopause, having peri-menopause can also cause you to have vaginal atropy as there is drop in estrogen levels in peri-menopause too.

Surgical menopause

Surgical removal of ovaries due to diseases or treatment for some other health conditions can also lead to vaginal astrophy.

 

 

Image source : Getty

Read more articles on Women's Health

Write a Review
Is it Helpful Article?YES123 Views 0 Comment
Post a Comment
disclaimer

Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.